MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORBIT INCISOR PLUS,EP-1 (6/BX); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ORBIT INCISOR PLUS,EP-1 (6/BX); SAW, POWERED, AND ACCESSORIES
Model Number 7205687
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the blade broke during use.No patient injury reported.
 
Additional Manufacturer Narrative
One single 7205687 orbit incisor plus ep-1 blade returned.This device is sold as a box of six which is one product item sold.They are not intended for individual sale.The blade is used.The complaint said: ¿it was reported that the tip of the blade broke during use¿.There is obvious damage to the device.It has been totally disassembled.It is unknown whether the device was previously separated in attempt to get it functioning.The tip of the inner blade has been fractured.The middle blade is sprung at the flex keyway machined area.The teflon sheath has been ripped.The inner blade tip has been ripped off.The cup is stuck inside the outer blade cup.The outer cup most distal edge has attained damage from either force or contact with another instrument or device.This device has been used in an aggressive manner and the symptoms indicate force has factored into the damage attained.Ifu says: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device¿.No root cause related to the manufacture of this device can be determined.Device returned for evaluation.Device evaluated by the manufacturer.

Brand Name
ORBIT INCISOR PLUS,EP-1 (6/BX)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7226414
Report Number1219602-2018-00143
Device Sequence Number13725760
Product Code HAB
UDI-Device Identifier03596010373229
UDI-Public(01)03596010373229(17)210812(10)50615767
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Model Number7205687
Device Catalogue Number7205687
Device Lot Number50615767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date02/07/2018
Patient Sequence Number1